Alert archive / Tennessee / Special Weather Statements in 2023
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 2, 2023, 6:21 PM CDT for Robertson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 2, 2023, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.50 in
- Wind
- 40
County Robertson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
477
WWUS84 KOHX 022321
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun Jul 2 2023
TNZ007-022345-
Robertson TN-
621 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of northeastern
Robertson County through 645 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cross Plains, Orlinda and Black Jack.
This includes Interstate 65 between mile markers 116 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3663 8656 3658 8660 3648 8675 3651 8680
3658 8684 3665 8680 3665 8659
TIME...MOT...LOC 2320Z 236DEG 43KT 3658 8672
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
AdcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:51 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 2, 2:51 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 251 PM CDT Sun Jul 2 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Monday Night) Issued at 204 PM CDT Sun Jul 2 2023 Showers and thunderstorms are beginning to increase in coverage and intensity this afternoon across North Alabama and Southern Middle Tennessee. This area will be Round #1 for severe weather this afternoon with damaging winds and hail up to the size of quarters being the main threat as there's plenty of instability to utilize. Areas along I-40 and north will likely have to wait until Round #2 coming down from Kentucky with possible convection developing out ahead of this line for late this afternoon/evening. The Round #2 of storms will push through all of Middle Tennessee and exit the area after midnight. All in all, it's going to be a fairly active weather day and night across Middle Tennessee so be sure to monitor a reliable weather source and radar before venturing out or partaking in any outdoor activities. We should be used to this drill since this marks Day 3 of 3 for these kind of storms. With storms exiting the area after midnight, Monday will finally be met with what we can call a typical summertime weather pattern with afternoon and evening pop up showers and thunderstorms possible...with the best chances across Southern Middle TN. With the upper trough and focus off to the east, we welcome the disorganization of pop-up storms for once. Highs will be in the mid 80s to 90F. Honestly, this is the day to enjoy outside as rain chances are significantly lower and temperatures are "not as bad". Any storms that develop will quickly die off Monday evening with Lows in the mid 60s to 70F expected Monday Night. && .LONG TERM... (Tuesday through next Sunday) Issued at 204 PM CDT Sun Jul 2 2023 More of the typical summertime pop-up thunderstorms can be expected on the 4th and Wednesday although think a lot of Middle Tennessee will skirt out the holiday and day after as mostly dry. Best chances will be across Southern Middle Tennessee on both days. Highs in the mid 80s to lower 90s can be expected. Once again, Thursday advertises that typical summertime pattern, but it looks as though what was once promised as a potentially nice Friday and weekend has the area in Northwest flow pattern again. So have increased rain chances for Friday and the weekend as medium range models and ensembles are setting up the area for potential complex after complex late next week. Here's hoping that it changed once, so maybe it can change again since this pattern is a difficult one to forecast in the summer. Typically, it's incredibly difficult to get timing and location exact, and most of the time, impacts will likely be in the form of damaging winds. Stay tuned. && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Sun Jul 2 2023 Scattered storms are expected to develop over the next couple of hours and could impact the terminals. Exact timing and positioning of the storms is uncertain at this point so only included tempo groups at this time and will amend as necessary. If a terminal is impacted, visibilities could drop to IFR/LIFR and winds could gusts as high as 40-50 kts. Showers and storms are expected to decrease in coverage prior to midnight. MVFR cigs could develop at SRB/CSV in the morning with only sct Cu further west. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 91 70 93 / 60 20 20 40 Clarksville 70 91 68 93 / 40 10 10 30 Crossville 66 83 63 83 / 60 40 30 50 Columbia 70 91 69 91 / 60 30 30 40 Cookeville 68 86 65 86 / 70 30 20 40 Jamestown 67 83 65 84 / 80 30 20 30 Lawrenceburg 69 90 69 90 / 60 40 40 50 Murfreesboro 70 91 68 91 / 60 40 30 40 Waverly 69 91 69 91 / 40 10 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hurley LONG TERM....Hurley AVIATION.....Reagan
In the hours before
Special weather statement, Jul 2, 5:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
504 PM CDT Sun Jul 2 2023
TNZ024-056-057-022230-
Hickman TN-Humphreys TN-Perry TN-
504 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of northwestern Perry,
southern Humphreys and northwestern Hickman Counties through 530 PM
CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hurricane Mills, or 14 miles southeast of Camden,
moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McEwen, Hurricane Mills, Pinewood, Bucksnort and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
3592 8793 3594 8793 3594 8800 3595 8802
3614 8757 3610 8754 3602 8755 3600 8754
3599 8746 3594 8743 3569 8803
TIME...MOT...LOC 2203Z 241DEG 38KT 3588 8787
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AdcockSpecial weather statement, Jul 2, 5:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sun Jul 2 2023
TNZ094-095-022300-
Lawrence TN-Giles TN-
512 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of southeastern
Lawrence and southern Giles Counties through 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, or 18 miles south of Lawrenceburg, moving northeast at 45
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring and Prospect.
This includes Interstate 65 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3500 8746 3501 8746 3530 8704 3504 8683
3499 8684
TIME...MOT...LOC 2212Z 237DEG 38KT 3498 8739
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AdcockSpecial weather statement, Jul 2, 5:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
529 PM CDT Sun Jul 2 2023
TNZ024-025-022315-
Dickson TN-Humphreys TN-
529 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of Dickson and eastern
Humphreys Counties through 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or near Waverly, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Waverly, White Bluff, McEwen, Burns, Charlotte, Vanleer and
Slayden.
This includes Interstate 40 between mile markers 159 and 160, and
between mile markers 163 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3620 8760 3618 8757 3624 8753 3632 8739
3632 8734 3611 8719 3598 8746 3599 8753
3597 8753 3595 8756 3595 8761 3592 8765
3591 8770 3587 8771 3606 8783
TIME...MOT...LOC 2229Z 239DEG 27KT 3603 8770
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AdcockSpecial weather statement, Jul 2, 5:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Sun Jul 2 2023
TNZ061-095-022315-
Giles TN-Marshall TN-
544 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of southwestern
Marshall and east central Giles Counties through 615 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Cornersville, Elkton and Frankewing.
This includes Interstate 65 between mile markers 5 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3528 8708 3541 8677 3531 8666 3531 8668
3525 8675 3526 8683 3501 8684
TIME...MOT...LOC 2244Z 243DEG 39KT 3511 8698
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdcockSpecial weather statement, Jul 2, 6:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
605 PM CDT Sun Jul 2 2023
TNZ006-007-025>027-022345-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
605 PM CDT Sun Jul 2 2023
...Strong thunderstorms will impact portions of northwestern
Davidson, northeastern Dickson, southeastern Montgomery, Cheatham and
western Robertson Counties through 645 PM CDT...
At 604 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Clarksville to 6 miles north
of White Bluff. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Ashland City, Goodlettsville, Greenbrier, Coopertown,
Ridgetop, Joelton, Pleasant View, Charlotte, Adams, Cedar Hill,
Cheatham Dam, Beaman Park and Cunningham.
This includes Interstate 24 between mile markers 13 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3663 8694 3631 8672 3614 8731 3629 8742
3640 8741
TIME...MOT...LOC 2304Z 245DEG 37KT 3640 8729 3620 8722
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AdcockSpecial weather statement, Jul 2, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun Jul 2 2023
TNZ007-022345-
Robertson TN-
621 PM CDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of northeastern
Robertson County through 645 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cross Plains, Orlinda and Black Jack.
This includes Interstate 65 between mile markers 116 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3663 8656 3658 8660 3648 8675 3651 8680
3658 8684 3665 8680 3665 8659
TIME...MOT...LOC 2320Z 236DEG 43KT 3658 8672
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:14 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| Jul 2, 1:36 PM CDT | Special Weather Statement | OHX | Coffee | 39 min |
| Jul 2, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 26 min |
| Jul 2, 2:26 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Jul 2, 2:42 PM CDT | Special Weather Statement | OHX | Wayne | 33 min |
| Jul 2, 3:30 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| Jul 2, 4:27 PM CDT | Special Weather Statement | OHX | Coffee | 33 min |
| Jul 2, 5:04 PM CDT | Special Weather Statement | OHX | Humphreys | 26 min |
| Jul 2, 5:12 PM CDT | Special Weather Statement | OHX | Giles | 48 min |
| Jul 2, 5:29 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 46 min |
| Jul 2, 5:44 PM CDT | Special Weather Statement | OHX | Giles | 31 min |
| Jul 2, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 26 min |
| Jul 2, 6:05 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 40 min |
| Jul 2, 6:22 PM CDT | Special Weather Statement | OHX | Williamson | 23 min |
| Jul 2, 6:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 2, 6:36 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| Jul 2, 6:43 PM CDT | Special Weather Statement | OHX | Rutherford | 32 min |
| Jul 2, 6:54 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 36 min |
Nearby
Special Weather Statements in Tennessee, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.